Alert archive / Georgia / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Dec 10, 2008, 4:25 AM EST for 36 counties in Georgia. It took effect at Dec 10, 2008, 7:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2008, 4:25 AM EST (09:25 UTC)
- In effect from
- Dec 10, 2008, 7:00 AM EST
- Expired
- Dec 10, 2008, 10:49 AM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 36 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WGUS62 KFFC 100925 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 425 AM EST WED DEC 10 2008 GAZ001>009-011>016-019>025-030>035-041>045-052>055-101730- /O.NEW.KFFC.FF.A.0002.081210T1200Z-081210T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...NEWNAN...PEACHTREE CITY 425 AM EST WED DEC 10 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * UNTIL 4 PM EST THIS AFTERNOON * AN AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS MORNING. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY AS THIS LINE MOVES THROUGH. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY ALONG THE SOUTH FACING SLOPES OF THE APPALACHIANS WHERE STRONG SOUTHERLY WINDS WILL TRANSPORT THE MOISTURE UPSLOPE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA WHICH MAY LEAD TO RAPID RISES... ESPECIALLY ALONG SMALLER STREAMS AND CREEKS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$
1 follow-up statement
000 WGUS62 KFFC 101549 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1049 AM EST WED DEC 10 2008 GAZ001>009-011>016-019>025-030>035-041>045-052>055-110000- /O.CAN.KFFC.FF.A.0002.000000T0000Z-081210T2100Z/ /O.NEW.KFFC.FA.A.0002.081210T1549Z-081211T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...NEWNAN...PEACHTREE CITY 1049 AM EST WED DEC 10 2008 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...FLASH FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA THROUGH THURSDAY MORNING. AN AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONT HAS MOVED ACROSS NORTH GEORGIA THIS MORNING. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE BEEN REPORTED...MAINLY OVER NORTHWEST GEORGIA. RIVERS AND STREAMS ACROSS THE AREA ARE ON THE RISE...AND WITH MORE RAINFALL EXPECTED THIS AFTERNOON AND TONIGHT... THE POTENTIAL FOR FLOODING WILL EXIST THROUGH THURSDAY MORNING. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA HAS BEEN CANCELED. ALTHOUGH THE THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED...LOCALIZED FLASH FLOODING IS STILL POSSIBLE IN THE MOUNTAINOUS TERRAIN OF NORTHEAST GEORGIA AS WELL AS URBANIZED AREAS. $$ GAZ027-036>039-046>051-057-110000- /O.NEW.KFFC.FA.A.0002.081210T1549Z-081211T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON- MORGAN-GREENE-TALIAFERRO-HENRY- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON 1049 AM EST WED DEC 10 2008 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA. THROUGH THURSDAY MORNING A POWERFUL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRIEF SEVERAL PERIODS OF POSSIBLY HEAVY RAIN ACROSS THE AREA TODAY AND TOMORROW. RAINFALL AMOUNTS OF ONE TO THREE INCHES CAN BE EXPECTED...AND THIS RAINFALL HAS THE POTENTIAL TO SEND LARGE STREAMS AND RIVERS OUT OF THEIR BANKS THROUGH THURSDAY MORNING. IN ADDITION...THE THREAT FOR FLOODING OVER URBANIZED AREAS WILL CONTINUE THROUGH THE PERIOD. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Dec 10, 4:07 AM EST, 18 minutes earlier.
Area forecast discussion, Dec 10, 4:07 AM EST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 407 AM EST WED DEC 10 2008 .SHORT TERM /TODAY THROUGH FRIDAY/... SHORT TERM IS AWFULLY BUSY. SOUTHERLY FLOW IN FULL FORCE WITH FRONT APPROACHING. MODELS COMING INTO AGREEMENT WITH THE UPPER LOW THAT WILL CUT OFF OVER THE SOUTHEAST. ECMWF WAS MOVING THIS SYSTEM OUT A LITTLE FASTER BUT THE NEW 00Z RUN HAS SLOWED IT DOWN. STILL NOT AS COLD AS THE GFS BUT WITH IT COMING MORE INTO LINE WITH THE OTHER SHORT-TERM MODELS...CONFIDENCE IS HIGHER ON EVOLUTION OF THE SYSTEM. MORE ON THAT BELOW. TEMPS TODAY WILL BE TRICKY (YESTERDAY DIDNT TURN OUT TOO WELL)...MANY AREAS WILL SEE A 12Z HIGH. HAVE GONE GENERALLY WITH MAV TEMPS WITH ADJUSTMENTS FOR THE DIURNAL CURVE...AND HOPE THAT ITLL WORK OUT BETTER THAN YESTERDAY. STRONG LLJ ASSOCIATED WITH THE FRONT IS MOVING THROUGH NORTH GEORGIA NOW. MOMENTUM CAN EASILY BE TRANSFERRED DOWN TO THE SURFACE UNTIL THE STRONGEST OF THESE WINDS MOVE THROUGH...SO HAVE EXTENDED THE WIND ADVISORY IN THE MOUNTAINS THROUGH 18Z. IN ADDITION WITH THE RAINFALL CONCERNS HAVE ISSUED FLASH FLOOD WATCH FOR TODAY...MORE ON THAT IN THE HYDRO SECTION. INSTABILITY NOT ALL THAT IMPRESSIVE BUT SBCAPES RANGE FROM NEAR 500 IN CENTRAL GEORGIA TO AROUND 100 (OR JUST UNDER) IN NORTH GEORGIA...DEPENDING ON WHICH MODEL YOU CHOOSE. THIS COMBINED WITH THE INCREDIBLE SHEAR...400-600 M2/S2...AND SPC MESOANALYSES INDICATE POTENTIALLY HIGHER SHEAR VALUES...IT WONT TAKE MUCH CAPE TO GET THINGS GOING. HAVE INCLUDED THUNDER EVERYWHERE TODAY... ADJUSTING IT FURTHER SOUTH AND EAST THROUGH THURSDAY. SWODY2 PUTS US IN A SLIGHT RISK IN EASTERN ZONES...THIS WOULD BE EARLY IN THE PERIOD IN THE VICINITY OF THE SURFACE LOW WITH STRONG SOUTHEAST INFLOW AND THE APPROACHING UPPER LOW TO SHARPLY INCREASE LAPSE RATES WITH DECREASING TEMPS ALOFT. AM NOT INCLUDING SEVERE WORDING IN THE GRIDS JUST YET FOR THURSDAY BUT WILL HAVE TO BE MONITORED. OTHER ASPECT WITH APPROACHING UPPER LOW IS LATE THURSDAY INTO EARLY FRIDAY...TEMPS ALOFT DECREASE RAPIDLY AND WITH THE STRENGTH OF THE SURFACE LOW WRAPPING MOISTURE AROUND IT...IT DOES LOOK LIKE PORTIONS OF THE SOUTHEAST MAY ACTUALLY GET SNOW. GROUND TEMPS ARE KIND OF WARM THOUGH SO NOT SURE HOW ALL THIS WILL PLAY OUT. LOCATION OF THE UPPER LOW PUTS BEST CHANCES OVER MS/AL...BUT AS THE LOW LIFTS OUT IT DOES GIVE PORTIONS OF NORTH GEORGIA A QUICK SHOT LATE THURSDAY INTO EARLY FRIDAY. BECAUSE WERE IN SUCH WARM FLOW DUE TO LOCATION OF SURFACE LOW FOR SO LONG ON THURSDAY... SURFACE TEMPS WONT QUITE HAVE A CHANCE TO COOL THAT MUCH. HOWEVER...HAVE INCLUDED A RAIN/SNOW MIX AND IT IS POSSIBLE THAT THE HIGHER ELEVATIONS OF THE MOUNTAINS MAY GET SOME LIGHT ACCUMULATIONS...WILL WAIT FOR LATER FORECASTS TO NARROW THIS DOWN AS THESE MODELS HAVE BEEN ALL OVER THE PLACE THE LAST FEW DAYS. FOR NOW...NOT ALL THAT EXCITED ABOUT IT BUT FELT IT PRUDENT TO INCLUDE THE MIX IN THE GRIDS ESPECIALLY GIVEN CONCERNS IN MS/AL. COOLER ON FRIDAY AS HIGH PRESSURE BUILDS IN AND NORTHERLY FLOW AT THE SURFACE WITH LARGE UPPER TROUGH ALOFT. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FLOW RETURNS TO NEAR ZONAL FOR THE BEGINNING OF THE EXTENDED AS HIGH PRESSURE ZIPS THROUGH AND MOVES OFFSHORE. THE HIGH HAS A HARD TIME TOTALLY ERODING AND WEDGES AGAINST THE APPALACHIANS...KEEPING A SLIGHTLY COOLER EASTERLY FETCH OVER PORTIONS OF THE AREA. HOWEVER WITH RIDGING ALOFT WE DO EVENTUALLY RETURN TO A WARMER PATTERN. SOME DISAGREEMENT STILL ON A WEAK FRONT THAT MAY AFFECT THE AREA LATE IN THE EXTENDED...STILL HAVE NOT INCLUDED ANY POPS WITH IT AT THIS TIME. && .HYDROLOGY... COMBINATION OF ISENTROPIC UPGLIDE...WEAK UPSLOPE FLOW...AND STRONG MOISTURE TRANSPORT VECTORS STRAIGHT OUT OF THE WIDE OPEN GULF HAVE LED TO WIDESPREAD AMOUNTS OF 3-4 ACROSS PORTIONS OF NORTHERN ALABAMA. AS THIS MOVES EAST IT LOSES SOME OF THE MOISTURE SURGE BUT UPSLOPE FLOW INCREASES AS THE SYSTEM APPROACHES THE APPALACHIANS. FFG VALUES RANGE FROM 2-3 DEPENDING ON LOCATION (LOWER FOR THE METRO AREA) AND WITH FLOODING REPORTS OUT OF ALABAMA...FELT IT PRUDENT TO ISSUE FLASH FLOOD WATCH FOR PORTIONS OF NORTH GEORGIA TODAY. NOT SURE IF METRO ATLANTA WILL SEE THESE HIGH AMOUNTS...BUT BEST TO GO AHEAD AND INCLUDE IT FACTORING IN THE URBAN SETTING. WILL HAVE IT RUN THROUGH THIS AFTERNOON AS THE STRONGEST UPSLOPE WINDS MOVE THROUGH...BUT THERE MAY BE ANOTHER CONCERN FOR THURSDAY. BY THEN...SOILS WILL BE SATURATED AND SOUTHEAST FLOW AHEAD OF THE SURFACE (AND UPPER) LOW WILL ADD TO CONCERN FOR THE MOUNTAINS. THIS WILL HAVE TO BE REEVALUATED. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 53 58 37 55 / 100 100 100 40 5 ATLANTA 63 52 55 33 53 / 100 100 100 30 5 BLAIRSVILLE 60 50 55 31 46 / 100 100 100 50 5 CARTERSVILLE 61 49 53 32 50 / 100 100 100 40 5 COLUMBUS 69 56 58 36 56 / 100 100 90 30 5 GAINESVILLE 59 51 55 36 51 / 100 100 100 40 5 MACON 71 57 60 36 59 / 100 100 90 30 5 ROME 60 50 51 34 50 / 100 90 100 40 5 PEACHTREE CITY 65 52 56 33 54 / 100 100 90 30 5 VIDALIA 75 57 64 42 59 / 60 80 80 30 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...COBB... COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... HEARD...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING... PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE... WHITFIELD. TORNADO WATCH UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CHATTOOGA...FLOYD...GORDON... HARALSON...HEARD...PAULDING...POLK. WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE... DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && TDP
Hazardous weather outlook, Dec 10, 1:04 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 104 AM EST WED DEC 10 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 104 AM EST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...OVERNIGHT ISOLATED THUNDERSTORMS POSSIBLE AND STRONG GUSTY WINDS EXPECTED ACROSS PORTIONS OF NORTH GEORGIA REST OF TONIGHT. .SYNOPSIS... A WARM FRONT STRETCHING ACROSS NORTH CENTRAL GEORGIA WILL CONTINUE TO DRIFT NORTHWARD AS A COLD FRONT MOVES EAST FROM THE TENNESSEE AND LOWER MISSISSIPPI RIVER VALLEY REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING AND WIND GUSTS OF 30 TO 40 MPH. .DISCUSSION... WINDS WILL CONTINUE TO BE GUSTY ACROSS PORTIONS OF NORTH GEORGIA OVERNIGHT...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA A COLD FRONT MOVES EAST FROM THE LOWER MISSISSIPPI VALLEY. WITH CAPES LESS THAN 500 AND LIFTED INDICIES FROM ZERO TO MINUS 1...THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA WEDNESDAY AND WEDNESDAY NIGHT...AND ACROSS CENTRAL GEORGIA THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED DURING THE REST OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT.
In the hours before
Special weather statement, Dec 10, 2:40 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 240 AM EST WED DEC 10 2008 GAZ001>003-100815- 240 AM EST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND HEAVY RAIN IN DADE...WALKER AND CATOOSA COUNTIES UNTIL 315 AM EST... AT 238 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RISING FAWN...MOVING EAST AT 35 MPH. WIND GUSTS OF 45 MPH AND HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS DADE...WALKER AND CATOOSA COUNTIES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WILDWOOD...RISING FAWN...NEW ENGLAND ...CLOUDLAND STATE PARK...TRENTON...HINKLES...DAVIS CROSSROADS ...ROSSVILLE...LOOKOUT MOUNTAIN ...LINWOOD...LA FAYETTE AND CHICKAMAUGA.
Special weather statement, Dec 10, 3:12 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 AM EST WED DEC 10 2008 GAZ002>004-100900- 312 AM EST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 400 AM EST... AT 309 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GRAYSVILLE TO 12 MILES SOUTHWEST OF CEDAR GROVE...MOVING EAST AT 30 MPH. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW ...UNSECURED OBJECTS AROUND.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 5:22 AM EST | Tornado Warning | FFC | Chattooga | 38 min |
| Dec 10, 5:53 AM EST | Flash Flood Warning | FFC | Chattooga, Fannin, Floyd, Gilmer, Gordon, Murray and 2 more | 6 hr |
| Dec 10, 7:39 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 33 min |
| Dec 10, 7:59 AM EST | Severe Thunderstorm Warning | FFC | Carroll | 34 min |
| Dec 10, 8:15 AM EST | High Wind Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 3 hr |
| Dec 10, 9:46 AM EST | Severe Thunderstorm Warning | FFC | DeKalb, Henry, Rockdale | 29 min |
| Dec 10, 10:11 AM EST | River Flood Warning | FFC | Dade | 6 hr |
| Dec 10, 10:49 AM EST | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
| Dec 10, 2:30 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 31 hr |
| Dec 10, 3:03 PM EST | Tornado Warning | FFC | Wilkinson | 27 min |
| Dec 10, 4:23 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 41 hr |
| Dec 10, 5:30 PM EST | Tornado Warning | FFC | Emanuel, Treutlen | 28 min |
| Dec 10, 5:58 PM EST | Areal Flood Warning | FFC | Forsyth | 4 hr |
Nearby
Flash Flood Watches in Georgia, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.